I have been getting botox injections for migraines for at least 8 years. I have my dermatologist do the injections. He injects the area between my eyes and above my eyebrows and in my forehead. I have never had a problem before. And it does help to reduce the frequency and severity of my migraines. About six months ago, I began to notice vertical lines in both my eyebrows. And the area around the lines are lighter in color. My eyelids do not droop, but my eyebrows seem to be lower and less wide. Are the injections causing this?
Glabellar Lines and Lower, Narrower Eyebrows After Botox Migraine Injections?
Doctor Answers (4)
Chemically induced brow ptosis
If you really look at your pics, the lower one demonstrates that the eyebrows are down, and the upper lid skin is more reduncant. This is the result of the treatment and will improve over time. Show the doctor the photos, and next time a different injection technique should help prevent this.
You are getting recruitment from the lateral obicularis oculi muscle. That is causing the new lines I see in the brows. The Botox is migrating into the medial and inferior frontalis muscle from the corrugator injection, resulting in a medial brow drop.
Go see your injector and they will know how to correct this.
Glabella lines and botox
The botox will works very well to soften the central glabella crease lines from deactivating the corruagtors, but you may be seeing recruitment of the lateral orbicularis that is causing those other lines.
You might also like...
Eight years of Botox has probably caused this
Botox injected between the brows paralyzes the corregator muscles and the procerus muscle. Botox injected into the forehead paralyzes the frontalis muscle. The remaining muscle in the area is a obicularis oculi or the donut shaped muscle that surrounds the eye. This muscle contracts causing the eye to close. Above the eye the muscle will cause vertical wrinkles. As far as the lighter color I can't say but it is fascinating. Maybe you should consider another treatment for the migraines. Paralyzing the obicularis muscle in this area could be detrimental to eye closure.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.